• i am having neck and back pain after ABVD chemo treatment. how did u handle it?

    Asked by mommyNY on Tuesday, October 25, 2011

    i am having neck and back pain after ABVD chemo treatment. how did u handle it?

    13 Answers from the Community

    13 answers
    • KarenG_WN's Avatar
      KarenG_WN

      Hi mommyNY.

      Sorry to hear that you having pain. That must be so frustrating. We have a growing number of people on the WhatNext network who have been affected by Hodgkin. If/when you are ready, please feel free to reach out to them to see if they have had a similar experience.

      In the meantime, I will do some searching myself and see if I can find someone who can provide you with some firsthand insight. As you may know, WhatNext is a new network and we are still growing. I hope to get some help for you real soon!

      Thank you,
      Karen

      over 2 years ago
    • mspinkladybug's Avatar
      mspinkladybug

      r u getting a shot to up your white counts? i forget the nape of it but it will casue back pain. You do need to talk to your onc about this BUT I had back pain with my chemo for breast i also had the shot afterwards and i was told the back pain was my body producing bone marrow... and yes it hurt like XXX to the just shoot me point but........... your onc can h elp you with the pain and let you know if you shoudl be having it

      over 2 years ago
    • KendallHHC's Avatar
      KendallHHC

      I didn't have pain from the ABVD, but from the the shots of neulasta or neupogen that I had to get a few times when my white counts were low...like mspinkladybug mentioned. Those shots are meant to increase your blood cell production, which originates in your bone marrow and definitely causes pain/soreness in your bones and even in your skin. I remember feeling so sore, mostly in my back, shoulders, neck and hips. I'm not sure if you're getting those shots, but if you are, then that's probably what's causing the pain. I probably took some advil to help alleviate it, b/c it hurt! Your doctor should be ale to recommend something. Good luck!

      about 2 years ago
    • jander65's Avatar
      jander65

      I went through ABVD. Does your neck ache? If you have someone at home that can look at your shoulders to see if you are swollen that might be a reason. I would take a hot bath and put a heating pad on neck and back. If that did not work than pain meds became my friend.

      almost 2 years ago
    • TheEvilyn8's Avatar
      TheEvilyn8

      Is that coming from the Neulasta shots? I didn't have any pain that I associated with the ABVD but I did get the tingling in my feet and hands at times. Feel better and make sure you tell every little pain to your care givers and doctors.
      Blessings...
      FIGHTS ON!

      over 1 year ago
    • Jenann78's Avatar
      Jenann78

      Hi mommyNY!

      I did 4 treatments of ABVD and had body aches after each treatment. I described it as "bone pain" that was incredibly uncomfortable! I used a heating pad nearly all day and just moved it around on my body. Sometimes my back, my neck, my arms or even my stomach! Another option is the rice bag that can be warmed up in the microwave. It sometimes fit better or was just something different! I also tried a nice hot bath! My husband was a life saver and would massage my whole body to ease the discomfort. My insurance covered massages, so I would also go for a massage once a week. Example, if chemo was Thursday or Friday, I would get a massage Tuesday or Wednesday. It eased much of my discomfort and got the blood flow moving through the body! I know that the few days after chemo can be the worst and you don't feel like doing anything! I would lay on the couch, and then I would lay on the living room floor with my kid's pillow pet under my head. Sometimes just moving to a different position would help.

      I can't stress how helpful it was that I made sure to get up and walk around the house every 3 hours. Be it to get a drink, get something to eat, go to the bathroom, lay on the floor and stretch, etc... My nurse told me the sooner and more often I got up to move, the sooner it would get better. Even a simple thing like taking a shower can drain you, but it is good to get up and take one!

      I hope that my rambling of suggestions helps you during this uncomfortable time. It will get better! I promise! You can do this and just remember to take it one day at a time!

      Big hugs!
      Jen

      over 1 year ago
    • Allybabe's Avatar
      Allybabe

      I had horrible back pain, felt like more nerve than muscle. I took ibu800 and just sat on a heating pad for days...there was nothing else that helped.

      over 1 year ago
    • MelRobelo's Avatar
      MelRobelo

      I didn't get pain from the ABVD, but the Neulasta shot was killer, and I had it after every treatment for six months. The nurses told me to use Claritin for a day before and after the shot, because somehow it blocks some receptors that cause the pain. I tried it...wasn't sure it helped, but it's worth a shot if Neulasta is your issue.

      over 1 year ago
    • WonderKitty's Avatar
      WonderKitty

      If its bone pain, like from the Neulasta, nothing really helped me. I like the idea of using a hot bath or a heating pad. I had a rice bag that I would use sometimes, but nothing was a cure all. They told me to take lortab if it got bad, but I couldn't take it while working, so it was a night time fix only. It didn't really relieve the pain, but having my husband rub my arms and legs was comforting. I hope you find something that works.

      over 1 year ago
    • threecs' Avatar
      threecs

      I took Tylenol. How are your white blood counts? If they are low are they giving you neupogen shots? That's when I had some pain. They said it was the wbcells building. The chemo nurse said to take Tylenol and drink white tea. White tea boosts your WBC count.

      over 1 year ago
    • Dktrevor's Avatar
      Dktrevor

      I had back pain during my treatment and for at least a year following. I actually had to see a cancer pain Dr and go to pt at the cancer center. Every dr that I saw had no idea why I had the pain so I was unable to get any relief . I am now at 1 year remission and I only have pain occasionally. Recently I did start with a chiropractor to see if it would help at all, and I actually I have gotten some relief . My body today is so different than pre cancer. I catch everything that comes along and have many different aches and pains that I never had before. I was training for the Disney princess 1/2 marathon to benefit leukemia and lymphoma and ironically was diagnosed with lymphoma prior to the run and was unable to participate.

      over 1 year ago
    • Liju's Avatar
      Liju

      i did ABVD the first time i had chemo but i dont remember having neckpain, did u tell your doctor? He can prob put you on a lidocane patch for the back pain! Those really help me for back pain

      over 1 year ago
    • chelspfeiffer's Avatar
      chelspfeiffer

      I went through ABVD last year. I have previous back problems but ABVD intensified it so much! I was on prescription pain killers, I used IcyHot like it was lotion. Atleast every night before bed the week of treatment i had to use it. I sweet talked my family members into massages even if they were only for 2 minutes, my mom was rubbing my back constantly. My heating pad became my best friend. It did eventually lighten the week after treatment. I understand your pain completely, my dr thought i was crazy and that there was no way the chemo was causing it. Good luck to you!

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hodgkin disease questions.  Also, don't forget to check out our Hodgkin Disease page.